Texas, 2005

Flash Flooding in Texas, October 11, 2005

October 11, 2005 · NWS CRP · 2 events in 2 counties and zones

2 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Oct 11, 9:10 AM CST, 1 hour 5 minutes earlier.

Area forecast discussion, Oct 11, 9:10 AM CST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1010 AM CDT TUE OCT 11 2005

.UPDATE...UPPER LOW CONTINUES TO SPIN OVER THE WEST CENTRAL PLAINS
THIS MORNING WITH 80-90KT UPPER JET MAX LOCATED OVER CENTRAL TX.
MSAS SURFACE ANALYSIS INDICATES STATIONARY FRONTAL BOUNDARY STILL
LOCATED OVER THE NORTHERN COUNTIES BETWEEN RKP AND COT.  EXCELLENT
LOW LEVEL CONVERGENCE AND FAVORABLE POSITION OF UPPER JET WILL KEEP
THUNDERSTORMS GOING FOR MOST OF THE DAY.  INSTABILITY AND LOW LEVEL
INFLOW ALSO LOOK FAVORABLE.  SOME STORMS LOOK QUITE IMPRESSIVE WITH
NICE BOW STRUCTURE ASSOCIATED WITH STORMS OVER NORTHWESTERN
COUNTIES.  ALSO WILL BE A HEAVY RAINFALL THREAT WITH SEVERAL
BOUNDARY INTERACTIONS OCCURRING AND SOME SLOW MOVING STORMS OVER THE
SOUTHERN COUNTIES.  CURRENT FORECAST IS IN GOOD SHAPE.  WILL MAKE
SOME MINOR ADJUSTMENTS UPWARDS TO POPS OVER THE CENTRAL COUNTIES.
NEW ZONES...CWF OUT SOON.

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

DUNN
Hazardous weather outlook, Oct 11, 4:50 AM CST, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
550 AM CDT TUE OCT 11 2005

GMZ230-235-250-255-270-275-TXZ229>234-239>247-111700-
ARANSAS-BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-BEE-CALHOUN-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
DUVAL-GOLIAD-JIM WELLS-KLEBERG-LASALLE-LIVE OAK-MCMULLEN-NUECES-
REFUGIO-SAN PATRICIO-VICTORIA-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-WEBB-
550 AM CDT TUE OCT 11 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

A STATIONARY FRONTAL BOUNDARY AND AN UPPER LEVEL STORM SYSTEM WILL
COMBINE TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
ACROSS THE COASTAL BEND AND RIO GRANDE PLAINS TODAY. GIVEN SOME
HEATING...THERE IS A SLIGHT RISK OF ISOLATED SEVERE THUNDERSTORMS
PRODUCING DAMAGING WINDS AND POSSIBLY PENNY SIZE HAIL...HOWEVER...THE
MAIN WEATHER THREAT TODAY WILL BE LOCALLY HEAVY RAINFALL AS THERE IS
A POTENTIAL FOR SLOW MOVING THUNDERSTORMS TO TRAIN ALONG THE
STATIONARY FRONT AND OTHER WEAK BOUNDARIES ACROSS THE REGION.
RAINFALL TOTALS WILL GENERALLY RANGE FROM 1/2 TO 1 INCH IN AREAS
AFFECTED BY THESE STORMS...HOWEVER...ISOLATED RAINFALL TOTALS OF 3 TO
5 INCHES WILL BE POSSIBLE WHERE THE STRONGEST SHOWERS AND
THUNDERSTORMS TRAIN ALONG THE FRONTAL BOUNDARY. THE BEST CHANCE FOR
STRONG THUNDERSTORMS AND LOCALLY HEAVY RAINFALL WILL BE ACROSS THE
SOUTHERN COASTAL BEND AND RIO GRANDE PLAINS WEST GENERALLY WEST OF A
ROCKPORT TO BEEVILLE TO WHITSETT LINE. THE THREAT FOR HEAVY RAINFALL
IS EXPECTED TO TAPER OFF THIS EVENING AS THE UPPER LOW LIFTS AWAY
FROM THE REGION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE
WEDNESDAY THROUGH THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO SELF ACTIVATE IF WARNINGS ARE ISSUED FOR YOUR
AREA.

MJG/BB

In the hours before

Special weather statement, Oct 11, 5:43 AM CST, 4 hours 32 minutes before
HEAVY RAINFALL OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
643 AM CDT TUE OCT 11 2005

TXZ229>234-239>247-111700-
ARANSAS-BEE-CALHOUN-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LASALLE-LIVE OAK-
MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-WEBB-
643 AM CDT TUE OCT 11 2005

...STRONG THUNDERSTORMS AND HEAVY RAINFALL TODAY ACROSS PORTIONS OF
THE COASTAL BEND AND RIO GRANDE PLAINS...

A FRONTAL BOUNDARY WILL REMAIN NEARLY STATIONARY ACROSS THE
COASTAL BEND AND RIO GRANDE PLAINS TODAY. THIS BOUNDARY WILL PROVIDE
A FOCUS FOR STRONG THUNDERSTORMS AS UPPER LEVEL DISTURBANCES ROTATE
AROUND A LARGE UPPER LEVEL STORM SYSTEM SLOWLY MOVING ACROSS
COLORADO. DEEP MOISTURE POOLED ALONG THE FRONT WILL PROVIDE
ABUNDANT MOISTURE AND A VERY UNSTABLE ATMOSPHERE AND ALL THE
INGREDIENTS APPEAR TO BE IN PLACE FOR LOCALLY HEAVY RAINFALL
ACROSS THE COASTAL BEND AND RIO GRANDE PLAINS TODAY.

RAINFALL TOTALS WILL GENERALLY RANGE FROM 1/2 TO 1 INCH IN AREAS
AFFECTED BY THESE THUNDERSTORMS...HOWEVER ISOLATED RAINFALL TOTALS
UP TO 3 TO 5 INCHES WILL BE POSSIBLE IN AREAS WHERE THE STRONGEST
SHOWERS AND THUNDERSTORMS TRAIN ALONG THE NEARLY STATIONARY FRONTAL
BOUNDARY. THE BEST CHANCE FOR STRONG THUNDERSTORMS AND LOCALLY
HEAVY RAINFALL WILL BE ACROSS THE SOUTHERN COASTAL BEND AND RIO
GRANDE PLAINS WEST GENERALLY WEST OF A ROCKPORT TO BEEVILLE TO
WHITSETT LINE. THE THREAT FOR HEAVY RAINFALL IS EXPECTED TO TAPER OFF
THIS EVENING AS THE UPPER LOW LIFTS AWAY FROM THE REGION.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR TELEVISION
FOR THE LATEST WEATHER INFORMATION.

MJG
Special weather statement, Oct 11, 7:31 AM CST, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
831 AM CDT TUE OCT 11 2005

TXZ229-239-111430-
LA SALLE-WEBB-
831 AM CDT TUE OCT 11 2005

...STRONG THUNDERSTORMS MOVING INTO LA SALLE AND WEBB COUNTIES...

AT 825 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS ALONG A LINE FROM NEAR DILLEY INTO
NORTHWEST WEBB COUNTY...MOVING SOUTHEAST AT 20 MPH.  THESE
THUNDERSTORMS WILL ALSO PRODUCE VERY HEAVY RAINFALL AS THEY APPROACH
INTERSTATE 35 IN LASALLE AND WEBB COUNTIES.  PONDING OF WATER ON
ROADS IS LIKELY.

DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.

DUNN
Special weather statement, Oct 11, 8:08 AM CST, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
908 AM CDT TUE OCT 11 2005

TXZ239-111515-
WEBB-
908 AM CDT TUE OCT 11 2005

...STRONG THUNDERSTORMS WERE AFFECTING WEBB COUNTY...

AT 906 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS EXTENDING FROM 7 MILES NORTHWEST OF
ENCINAL TO 6 MILES SOUTH OF LAS TIENDAS...MOVING EAST AT 25 MPH.

SMALL HAIL...TORRIENTIAL DOWNPOURS AND WIND GUSTS TO AROUND 50 MPH
ARE EXPECTED WITH THESE STORMS.

94
Special weather statement, Oct 11, 9:24 AM CST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1024 AM CDT TUE OCT 11 2005

TXZ239-111615-
WEBB-
1024 AM CDT TUE OCT 11 2005

...STRONG THUNDERSTORMS WERE AFFECTING WEBB COUNTY...

AT 1023 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS EXTENDING FROM THE NORTHWEST CORNER
OF WEBB COUNTY TO 10 MILES NORTH OF AGUILARES...MOVING EAST AT 30
MPH.  THESE STORMS WILL AFFECT LOCATIONS ALONG HIGHWAY 59.

SMALL HAIL...VERY HEAVY RAINFALL AND WINDS UP TO 50 MPH ARE EXPECTED
WITH THESE STORMS.

94
Special weather statement, Oct 11, 10:04 AM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1104 AM CDT TUE OCT 11 2005

TXZ230-240-111700-
DUVAL-MCMULLEN-
1104 AM CDT TUE OCT 11 2005

...STRONG THUNDERSTORMS WERE AFFECTING DUVAL AND MCMULLEN COUNTIES...

AT 1101 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
CROSS...TO TILDEN...TO LOMA ALTA...TO JUST SOUTHWEST OF
FREER...MOVING EAST AT 30 MPH.

SMALL HAIL...TORRENTIAL DOWNPOURS AND WINDS 40 TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

94

The radar

The Corpus Christi radar (KCRP), 194 km away, was scanning. The volume nearest the first event began at 16:12 UTC.

Open the radar archive at this moment

Event by event

2 flash flood. Local standard time, as filed.

Flash Flood, Webb

When
October 11, 10:15 AM CST to 11:30 AM CST
Where
Webb County, Laredo
Reported by
LAW ENFORCEMENT
Coordinates
27.550, -99.467

Heavy rainfall led to flash flooding of numerous city streets throughout Laredo. A few cars became stuck in the water, leading to high water rescues. At one point, water was over Loop 20 near the Laredo International Airport. 1.72 inches of rainfall was recorded at the airport in 33 minutes.

Flash Flood, Nueces

When
October 11, 2:12 PM CST to 3:00 PM CST
Where
Nueces County, Corpus Christi
Reported by
LAW ENFORCEMENT
Coordinates
27.783, -97.417

Numerous city streets flooded on south side of Corpus Christi. Up to 1 foot of water was observed over the frontage road of S.P.I.D. at Everhart. Radar estimates, as well local rainfall spotters, confirmed 3 to 5 inches of rain fell across much of the south side of Corpus Christi.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, October 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5477394, 5477393.